Texas, 2007High Wind in Texas, May 3, 2007
May 3, 2007 · NWS CRP · 1 event in 1 county or zone
During the early morning hours of May 3, a weakening line of showers and thunderstorms moved from northwest to southeast across the Coastal Bend region. Within 10-20 minutes after the line of showers and thunderstorms moved east of locations across the southeastern Coastal Bend region (Alice, Corpus Christi, Kingsville and northern Padre Island), surface winds gusted between 50 and 60 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early morning hours of May 3, a weakening line of showers and thunderstorms moved from northwest to southeast across the Coastal Bend region. Within 10-20 minutes after the line of showers and thunderstorms moved east of locations across the southeastern Coastal Bend region (Alice, Corpus Christi, Kingsville and northern Padre Island), surface winds gusted between 50 and 60 mph. When winds reach 60 mph or greater, some minor damage can result, such as: breaking large tree limbs, downing small trees, and even roof damage to mobile homes. Winds during this episode developed well behind the dissipating line of showers and thunderstorms. This phenomenon is known in meteorology as a wake low high wind event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 2, 10:05 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, May 2, 10:05 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1105 PM CDT WED MAY 2 2007
.UPDATE...UPDATED THE HAZARDS GRID FOR THE NEWLY ISSUED TORNADO
WATCH 216 IN EFFECT TIL 11Z THURSDAY. THE REMAINDER OF THE GRIDS
ARE IN GOOD SHAPE. A BKN LINE OF STRONG TO SVR STROMS WL CONTINUE
TO SAG SEWD OVERNIGHT ACROSS THE CWA. INCREASING CIN AND LOWER
CAPES ACROSS THE COASTAL BEND SHOULD TAKE SOME PUNCH OUT OF THESE
STORMS. STILL THINK THAT ISOLATED LARGE HAIL AND/OR DAMAGING WIND
GUSTS WL EXIST THROUGH THE EARLY MORNING HOURS ACROSS MAINLY THE
NRN COASTAL BEND. THE SVR THREAT ACROSS THE RIO GRANDE PLAINS WL
LKLY END WITHIN THE NEXT 1 TO 2 HOURS.
&&
.PREV DISCUSSION... /ISSUED 639 PM CDT WED MAY 2 2007/
UPDATE...UPDATED THE HAZARDS GRID FOR TORNADO WATCH 212 FOR
WEBB...LASALLE AND MCMULLEN COUNTIES. THE CURRENT WX/POP
CONFIGURATION LOOKED VERY GOOD AND NO CHANGES WERE NEEDED. KDFX
88D WAS SHOWING A SUPERCELL WEST OF EAGLE PASS...MOVING SEWD TWDS
WEBB COUNTY. 0-6KM SHEAR VALUES ABV 40KT ALONG WITH CAPES AROUND
4000 J/KG WERE PREVALENT ACROSS THE WRN PORTION OF THE CWA. ALSO
ENHACNING THE SVR THREAT WAS AN AREA OF UPR LVL DIFLUENCE AHEAD
OF A SPEED MAX ROTATING AROUND THE BASE OF THE CLOSED MID/UPR LOW
SPINNING ACROSS SOUTHERN NEW MEXICO. THE LATEST GFS AND NCAR WRF
SOLNS INDICATE THE POTENTIAL FOR CONTINUED CONVECTIVE DEVELOPMENT
OVERNIGHT. IN FACT BLV THE POISSIBILITY OF WIDESPREAD STRONG TO
SEVERE STORMS DOES EXIST FOR MUCH OF THE CWA LATE TNT INTO THE
MORNING HOURS ON THURSDAY. SEVERAL LINEAR-TYPE CONVECTIVE
SEGMENTS MAY IMPACT THE CWA DURING THIS TIMEFRAME.
MARINE...DECIDED TO CANCEL THE SCA FOR THE ENTIRE COASTAL WATERS.
BLV CONDITIONS WL BE MORE REPRESENTATIVE OF SCEC CONDITIONS FOR
THIS EVENING AND THE OVERNIGHT HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 83 74 90 75 / 40 30 10 0 10
VICTORIA 68 82 72 89 74 / 60 50 10 0 10
LAREDO 72 90 76 103 78 / 40 10 10 0 10
ALICE 70 87 73 94 74 / 40 30 10 0 10
ROCKPORT 71 81 74 86 76 / 40 30 10 0 10
COTULLA 69 86 73 98 74 / 60 20 10 0 10
KINGSVILLE 72 85 73 92 75 / 30 20 10 0 10
NAVY CORPUS 73 82 75 86 77 / 30 20 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
MB
Hazardous weather outlook, May 2, 1:18 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT WED MAY 2 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-031045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
218 PM CDT WED MAY 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...THROUGH TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH
ARE EXPECTED TO INCREASE ACROSS ALL OF SOUTH TEXAS LATE THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORDADOES. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLASH FLOODING.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MOST OF THE
NIGHT ACROSS ALL THE WATERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS
THURSDAY. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
87/95/85
In the hours before
Special weather statement, May 2, 8:14 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT WED MAY 2 2007
TXZ229-030315-
LA SALLE-
914 PM CDT WED MAY 2 2007
...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF WOODWARD...OR 11 MILES WEST OF
DILLEY...MOVING EAST AT 25 MPH.
THIS STORM WILL BE NEAR...
5 MILES NORTH OF MILLET BY 930 PM CDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM MAY QUICKLY INTENSIFY AS IT MOVES INTO NORTHERN LA
SALLE COUNTY. RESIDENTS ARE URGED TO CLOSELY MONITOR THIS STORM OVER
THE NEXT HOUR FOR INTENSIFICATION.
SCC
Local storm report, May 2, 10:15 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1115 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL 8 NE LOS ANGELES 28.53N 98.91W
05/02/2007 E0.88 INCH LA SALLE TX LAW ENFORCEMENT
&&
KROUSSYSpecial weather statement, May 2, 11:51 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1251 AM CDT THU MAY 3 2007
TXZ243-030645-
NUECES-
1251 AM CDT THU MAY 3 2007
...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ROBSTOWN...MOVING EAST AT
25 MPH.
THIS STORM WILL BE NEAR...
6 MILES SOUTH OF ROBSTOWN BY 100 AM CDT.
CORPUS CHRISTI BY 120 AM CDT.
CC NAS BY 145 AM CDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
87
Special weather statement, May 2, 11:53 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1253 AM CDT THU MAY 3 2007
TXZ242-030700-
KLEBERG-
1253 AM CDT THU MAY 3 2007
...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF RICARDO...OR 13 MILES
SOUTHWEST OF KINGSVILLE...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
RICARDO BY 110 AM CDT.
5 MILES SOUTHEAST OF KINGSVILLE BY 115 AM CDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
87
High Wind, Nueces
- When
- May 3, 1:18 AM CST to 2:15 AM CST
- Where
- Nueces forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $20,000
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A wake low formed during the early morning hours of May 3rd. Large tree limbs were snapped across Corpus Christi and shingles were blown off mobile homes in Flour Bluff. The following are peak wind gusts in Nueces County.
Corpus Christi International Airport: 52 mph.|Naval Air Station Corpus Christi: 52 mph.|Bob Hall Pier: 61 mph.|Packery Channel: 55 mph.|Corpus Christi Marina: 42 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, May 3, 20071 injured · $2.6 million · EF1 · 11 events
- Tornado and Hail in Arkansas, May 3, 2007$810,000 · EF1 · 8 events
- Hail and Damaging Winds in Mississippi, May 3, 2007$354,000 · 1.25 in hail · 24 events
- Hail and Damaging Winds in Texas, May 3, 2007$140,000 · 1.75 in hail · 9 events
- Hail in Florida, May 3, 2007$100,000 · 1 in hail · 2 events
- Tornadoes and Hail in Texas, May 3, 2007$58,000 · EF0 · 13 events
- Flash Flooding and Flooding in Missouri, May 3 to 4, 2007$75,000 · 7 events
- Damaging Winds in Louisiana, May 3, 20071 injured · $45,000 · 65 kt wind · 6 events
- Tornadoes and Hail in Colorado, May 3 to 7, 2007$6,000 · EF0 · 32 events
- Hail and Damaging Wind in Wyoming, May 3, 2007$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, May 3, 2007$15,000 · 1.75 in hail · 16 events
- Hail and Lightning Strike in Tennessee, May 3, 2007$15,000 · 0.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34606.